It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Sinus tachycardia and medications.

Re: Sinus tachycardia and medications.

[ Back to Messages ]

Message

Posted by valertie wren-burrell on July 13, 2000 at 16:35:07:

In Reply to: Re: Sinus tachycardia and medications. posted by Valerie on April 07, 2000 at 10:42:46:

: : Today I was diagnosed with Sinus Tachycardia (my resting pulse is about 105 bpm but normal rythm), and goes higher with stress, excersise, etc (it goes to 140 everytime I'm in front of a doctor). I do not have major symptoms with it (unless I'm under lots of stress), and I think I can live with it, but the cardiologist prescribed Toprol-XL to slow it down.
: : I took atenolol for about a week (8 months ago) and it gave me terrible side effects: depression, confusion, I was tired all day (I was in limbo), sleep problems, etc, and I'm so scared this will happen again with this Toprol (I prefer to live with the tachycardia which doesn't bother as much).
: : The doctor said that this tachycardia is not life threathening, but that it could bring problems in the long run (say 20-30 yrs from now) if left untreated.
: : I don't know what to do now, I think I prefer to live happy for 20 more years, than to live a miserable life for 50 more years.
: : By the way, I'm 25 yrs old and have had this tachycardia for as long as I can remember (suffer from panic attacks too; as many tachycardic people do?!?!)
: : Any suggestions?

: Hi!! I have sort of the same problem with being hesitant to take medication. I have had palpitations for about 10 years now, mostly PVC's and PAC's, but recently had some Atrial Fib. The thing is, I was having frequent PVC's, PAC's, and so I went on Altenolol, after avoiding medication for a long time, because I didn't want the commitment of being on a medication unless I had to. So, I went on Altenolol, and that is when I first experienced my episode of Atrial Fib, and in general, the medication made me much worse. So, I couldn't wait to get off of that, and of course, now I have a fear of going on anything. Plus, I have done a lot of reading on the subject, and what I can gather is that if what you have is not life-threatening, then it is best to try to stay off medication, because every single drug out there for the heart has some potential for side effects, some of them being worse than what you are taking the drug for in the first place. So, I always felt like, if I could live with my palpitations, then I have to just deal with this hand that I've been dealt, and not potentially make it worse with medications. And, even reading all the letters on this healthboard, sometimes I get the feeling that the people who say they take medication, still have lots of symptoms, and don't get much relief anyway. The thing with you is that the doctor said that what you have is not life threatening right now, and that it could cause you problems in 20-30 years, well, at least that buys you some time, and it dosen't sound like you need to rush on to any medication right now. The reason I think this is good is that it gives you time to investigate other, maybe more natural remedies, and also gvies the medical community more time to come up with maybe some better drugs, which they always are doing. They are always coming out with drugs that have less side effects, and are more effective. Sometimes thats how I feel, like I want to just keep trying things that I know won't hurt me, for instance, I will soon be going to a chiropractor, because I have heard of heart problems being connected to a nerve problem stemming from the back, and my palpitations really increased last summer when I got a concussion at a water park. I always wondered what the connection could possibly be there, but it was so obvious, like 1 day after the concussion was when I started having the palpitations so frequently (a PVC maybe every 10 beats or so, sometimes more). So, yes, these PVC's are affecting my life in quite a dramatic way, but I still think that if you can avoid medication, if what you have is not life threatening, then it's good to try other things. Of course, I am always second guessing myself, and thinking maybe that if I took the medication, it could save me from a dangerous arrythmia, and that it could prolong my life, and maybe make my life now a better quality. There is definitely an argument for that, since my PVC's are really frequent, and driving me crazy. Also, someone told me on this board, that I should be taking advantage of modern medicine, because, after all, that is why we are living longer these days than in the 1800's, because of our advances in medicne. So, you can see that I am confused, also. You are just young yet, and if your doctor thinks that you are ok without medication right now, I would probably wait a while, just to see what happens. Read up all you can on what you can do for what you have, just go into the bookstore, and look at books there, and remember also to be careful of so called natural products, some of the herbal remedies can have warnings on their labels also, just be careful whatever you take. My Mom has been trying to get me to take Valerian for some time now, but I was telling her that it has warnings on the side of it that talk about heart problems. Good luck to you!! Valerie





Follow Ups




All times are GMT -7. The time now is 04:18 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!